Alert archive / Idaho / Lake Wind Advisories in 2013

Lake Wind Advisory 21, NWS Pocatello, ID

September 21, 2013

NWS Pocatello, ID issued this lake wind advisory at Sep 21, 2013, 9:54 AM MDT. It took effect at Sep 21, 2013, 3:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2013, 9:54 AM MDT (15:54 UTC)
In effect from
Sep 21, 2013, 3:00 PM MDT
Expired
Sep 21, 2013, 8:00 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS75 KPIH 211554
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
954 AM MDT SAT SEP 21 2013

...APPROACHING COLD FRONT BRINGING GUSTY SOUTHWEST WIND...

.A COLD FRONT MOVING INTO WESTERN IDAHO THIS MORNING WILL REACH
CENTRAL AND EASTERN IDAHO THIS AFTERNOON. EXPECT SOUTHWEST WIND OF
15 TO 25 MPH WITH HIGHER GUSTS TO DEVELOP DURING THE MID AFTERNOON
AND CONTINUE INTO THE EVENING.

IDZ021-220200-
/O.NEW.KPIH.LW.Y.0021.130921T2100Z-130922T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
954 AM MDT SAT SEP 21 2013

...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING. 

* TIMING...GUSTY WIND WILL DEVELOP BEFORE NOON TODAY...INCREASE TO
  HAZARDOUS SPEEDS BY 3 PM...AND SUBSIDE BY 8 PM.

* WINDS...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE BOATING ON THE
  RESERVOIR HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

MESSICK
1 follow-up statement
616 
WWUS75 KPIH 220133
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
733 PM MDT SAT SEP 21 2013


IDZ021-220245-
/O.EXP.KPIH.LW.Y.0021.000000T0000Z-130922T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
733 PM MDT SAT SEP 21 2013

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS HAVE DECREASED IN THE VICINITY OF AMERICAN FALLS RESERVOIR.
THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Sep 21, 3:06 AM MDT, 6 hours 48 minutes earlier.

Area forecast discussion, Sep 21, 3:06 AM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT SAT SEP 21 2013

.DISCUSSION...PACIFIC UPPER LOW MOVING INTO THE AREA TODAY. CLOUD
COVER AND PRECIP CURRENTLY ROUGHLY ALONG THE OR/ID BORDER. PRECIP
CHANCES IN THE CENTRAL MOUNTAINS WILL BEGIN THIS AFTERNOON BUT RAMP
UP ESPECIALLY LATER IN THE EVENING. CHANCES SPREAD THROUGH THE AREA
OVERNIGHT TONIGHT WITH RAIN SHOWERS IN THE VALLEYS AND MID SLOPES.
HIGHER ELEVATIONS ABOVE 8500 FEET SEEING SNOW SHOWERS. SNOW
ACCUMULATIONS EXPECTED TO BE AN INCH OR LESS AND QUICKLY MELT.
SHOWERS WILL BEGIN TO TAPER OFF FROM WEST TO EAST DURING THE DAY
SUNDAY WITH EASTERN HIGHLANDS SEEING THE BEST CHANCE. ZONAL FLOW
WILL DOMINATE THE FIRST PART OF THE WEEK UNTIL ANOTHER STRONGER
PACIFIC LOW MOVES INTO THE AREA TUESDAY AFTERNOON. MODELS STILL IN
AGREEMENT OF THIS LOW CLOSING OFF SOMETIME ON WEDNESDAY AND BRINGING
RAIN AND SNOW SHOWERS THROUGH THURSDAY AFTERNOON AND COLDER
TEMPERATURES. SNOW LEVELS EXPECTED TO DIP TO AROUND 6500 FEET
OVERNIGHT SO THIS SYSTEM COULD BRING THE FIRST ACCUMULATING SNOW OF
THE SEASON. WINDS EXPECTED TO BE BREEZY DURING THE ENTIRE PERIOD BUT
BELOW CRITERIA FOR HEADLINES. EP/JAH

&&

.AVIATION...A STRONG UPPER TROF MOVES INTO THE PAC NW TODAY. THIS
SYSTEM WILL SPREAD SHOWERS AND ISOLD TSTMS INTO THE CENTRAL ID MTNS
THIS EVENING. ISOLD SHOWERS ARE POSSIBLE ACROSS THE REST OF THE AREA
BY SUN MORN. OVERALL CONDITIONS ARE EXPECTED TO REMAIN VFR THRU
TONIGHT...ALTHO LOWER VFR CIGS ARE POSSIBLE TONIGHT AT KSUN. HEDGES

&&

.FIRE WEATHER...A STRONG UPPER TROUGH WILL MOVE INTO THE PAC NW
TODAY AND SPREAD SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS INTO
THE CENTRAL IDAHO MOUNTAINS THIS EVENING. ISOLATED THUNDERSTORMS ARE
POSSIBLE ELSEWHERE OVERNIGHT AND SUNDAY AS A COLD FRONT PASSES
THROUGH IDAHO. BREEZY CONDITIONS ARE POSSIBLE MAINLY IN THE
MOUNTAINS THIS AFTERNOON AND SUNDAY. TEMPERATURES WILL BE SEVERAL
DEGREES COOLER ON SUNDAY IN THE WAKE OF THE COLD FRONT. AFTERNOON
HUMIDITY READINGS WILL BE IN THE LOWER 20S TODAY AND IN THE 30S ON
SUNDAY. THE NEXT WEATHER SYSTEM IS EXPECTED ON WEDNESDAY. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 21, 3:43 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT SAT SEP 21 2013

IDZ017>025-031-032-220945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
343 AM MDT SAT SEP 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN SPREADING INTO THE
CENTRAL MOUNTAINS THIS AFTERNOON AND THROUGH THE REST OF THE AREA
OVERNIGHT. SNOW LEVELS EXPECTED TO DROP TO AROUND 8500 FEET
OVERNIGHT SO MOUNTAIN AREAS COULD SEE SNOW SHOWERS BUT
ACCUMULATIONS WILL BE LESS THAN AN INCH AND MELT QUICKLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND SNOW SHOWERS EXPECTED TO LINGER EARLY ON SUNDAY BUT TAPER
OFF TO JUST THE EASTERN HIGHLANDS BY SUNDAY EVENING. MONDAY IS
ANTICIPATED TO BE CLEAR WITH THE EXCEPTION OF A FEW SHOWERS
POSSIBLY LINGERING IN THE WESTERN CENTRAL MOUNTAINS. NEXT SYSTEM
MOVES IN TO THE AREA ON TUESDAY AFTERNOON AND STRENGTHENS OVER
IDAHO ON WEDNESDAY. COLDER TEMPERATURES AND SNOW LEVELS DROPPING
TO AROUND 6500 FEET EXPECTED ALONG WITH RAIN AND SNOW SHOWERS
THROUGH THURSDAY. DRIER CONDITIONS POSSIBLE FRIDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Lake Wind Advisories in Idaho, 2013Every lake wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.